Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Had unprotected sex and HPT negative. Again after sex took ipill and had bleeding. Cause?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hey doc
I'm last period was 24th married on 30th.. had sex without protection on 24th XXXXXXX . took 3 pregnancy tests on 14th, 21st, and 28th.. all negative..
Then on 9th again had sex without protection and took a ecp on 11th.. took a pregnancy blood test which was negative on 12th.. experienced bleeding for 4 days 3 days later..was that a period.?
Now again on 14th took am ecp..and experienced bleeding on 21st..but the flow is really less compared to what it was before my marriage..I'm confused why this is happening.?
Posted Mon, 14 Oct 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 1 hour later
Brief Answer:
Withdrawal bleeding. Normal phenomena.

Detailed Answer:

Thanks for writing to us on Healthcare Magic.

First of all, you don't specify the month on which you did unprotected sex in your text (specifically on 2nd & 3rd paragraph).

However, I am trying to give answer as per your concern. Pregnancy is excluded by several home pregnancy test and blood test. Emergency pill gives protection more than 95% within first 24 hrs and around 85% within 24 to 48 hrs.

In this context, above bleeding is mostly suggestive of withdrawal bleeding due to effect of emergency contraceptive pill. It is a quite common and physiological phenomena. This type of bleeding occurs within 5-7 days of taking the pill. It may cause irregular delayed period for next cycle in association with hormonal imbalance and mental stress.

Last thing, if you have undergone regular sex, then I suggest you to take like 1) highest protection against unwanted pregnancy (99.9%) and 2) regularization of monthly period.

Hope, I have answered your query. If you need any clarification, you can freely ask me.

Wish your good health and take care yourself.

Dr Soumen

For future query, you can directly approach me through
Above answer was peer-reviewed by
Follow-up: Had unprotected sex and HPT negative. Again after sex took ipill and had bleeding. Cause? 5 hours later
It was on the 11th of august when ecp was takrn bleeding happened on the 14th of august..if this isn't considered a period then my last period was may 24th only coz I haven't had a regular normal period after that..
The next ecp was taken on 14th Sept an bleeding experienced on this also withdrawal bleeding or cause it happened after a long time I can consider this as period.?
Answered by Dr. S Patra 1 hour later
Brief Answer:
Withdrawal bleeding is similar to period.

Detailed Answer:

Thanks for your follow up query and giving additional information.

Following intake of emergency pill, withdrawal bleeding (similar to period) is a very common feature. It causes hormonal imbalance and makes period cycle irregular if it is used for several times.

Therefore, I suggest you to take combined OCP regularly on scheduled time to get regular period and give highest protection against unwanted pregnancy. Always maintain a healthy life style.

Hope, I have answered your query. If you do not have any other query, you can close the discussion.

All the best. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor